Mississippi, 2001

Flash Flood in Mississippi, June 10, 2001

June 10, 2001 · NWS JAN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 8:45 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 10, 8:45 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT SUN JUN 10 2001

HAVE UPDATED TO REMOVE MORNING WORDING AND CARVE OUT ONE SET OF
ZONES W-E NORTH OF I-20 TO LOWER POPS. SATELLITE VISIBLE IMAGERY
ALREADY SHOWING SOME TOWERING CU FORMING ALONG I-20 WITH A SHRA OR
TWO POSSIBLE BY LATE MORNING. STILL NOT LOOKING FOR MUCH INLAND
SURGE OF ALLISON MOISTURE UNTIL LATE TONIGHT AND MONDAY MORNING.
THE 06Z RUNS OF MESOETA AND AVN TAKE THE REMNANTS OF ALLISON INTO
SERN MS EITHER LATE MONDAY AFTERNOON/NIGHT AND THE 12Z RUNS OF
MESOETA AND ARE AGAIN SPEEDING UP THE 00Z RUNS. PREFER THE SLOWER
SCENARIO MORE IN LINE WITH 00Z TRENDS.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Jun 10, 1:30 PM CST, 0 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN JUN 10 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT FROM NORTHEAST
LOUISIANA ACROSS CENTRAL AND SOUTHERN MISSISSIPPI...HOWEVER NO
SEVERE WEATHER IS ANTICIPATED.

A STATIONARY FRONTAL BOUNDARY WILL REMAIN OVER EXTREME NORTHEAST
LOUISIANA AND CENTRAL PORTIONS OF MISSISSIPPI THROUGH TONIGHT. THIS
FRONTAL BOUNDARY COMBINED WITH A TROPICAL AIRMASS..WILL ENHANCE THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS MAINLY THROUGH ABOUT 10 PM.
ACTIVITY WILL BE CONFINED TO AREAS ALONG AND SOUTH OF A PHILADELPHIA
TO BASTROP...LOUISIANA LINE. LIMITED INSTABILITY INLAND SHOULD KEEP
THE STRONGEST STORMS FARTHER SOUTH OVER THE GULF OF MEXICO.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

...FLOODING...
HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT OVER PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE REMNANTS OF
ALLISON SHOULD MOVE TOWARD SOUTHEAST LOUISIANA TONIGHT BRINGING RAIN
AMOUNTS OF UP TO ONE INCH PER HOUR COULD OCCUR IN THE HEAVIER STORMS
REACHING SOUTH MISSISSIPPI. THIS ADDITIONAL RAINFALL WILL CAUSE
PONDING OF WATER IN LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AND NOT
DRIVE INTO WATER OF UNKNOWN DEPTH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jones

When
June 10, 1:30 PM CST to 3:30 PM CST
Where
Jones County, Countywide
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Portions of the county experienced flash flooding as three inches of rain fell in just 1.5 hours over saturated ground. Several homes in the Laurel area were flooded when nearby creeks overflowed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250497.